Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 4, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jan 30, 2013, 9:40 PM EST for 5 counties in North Carolina. It was in force for 80 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 30, 2013, 9:40 PM EST (02:40 UTC)
- Expired
- Jan 30, 2013, 11:00 PM EST
- In force
- 80 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Alamance County, NC, Chatham County, NC, Guilford County, NC, Orange County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 72 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 9:52 PM EST | TSTM WND DMG | 2 S Elon College, NC | TREE DOWN AT UNIVERSITY DRIVE AND HUFFMAN MILL ROAD |
| Jan 30, 10:18 PM EST | TSTM WND DMG | 2 Ssw Hillsborough, NC | 20 INCH DIAMETER TREE FELL AND HIT A HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 30, 8:21 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 457 m²/s²
- 0-3 km storm-relative helicity
- 630 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
255
WUUS52 KRAH 310240
SVRRAH
NCC001-037-081-135-151-310400-
/O.NEW.KRAH.SV.W.0004.130131T0240Z-130131T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
940 PM EST WED JAN 30 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
EASTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
ORANGE COUNTY IN CENTRAL NORTH CAROLINA
EASTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1100 PM EST
* AT 932 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST
OF ALTAMAHAW TO ULAH...OR ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF CAMP SPRINGS TO 5 MILES SOUTHWEST OF ASHEBORO...MOVING
EAST AT 30 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH
ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GIBSONVILLE...ALTAMAHAW...
GLEN RAVEN...ELON COLLEGE...
UNION RIDGE...BURLINGTON...
STALEY...COLERIDGE...
PLEASANT GROVE...HAW RIVER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3624 7896 3562 7911 3562 7915 3556 7920
3557 7924 3553 7926 3555 7930 3552 7934
3552 7996 3624 7958
TIME...MOT...LOC 0238Z 272DEG 25KT 3622 7955 3565 7980
$$
NP2 follow-up statements
760
WWUS52 KRAH 310315
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1015 PM EST WED JAN 30 2013
NCC001-037-081-135-151-310400-
/O.CON.KRAH.SV.W.0004.000000T0000Z-130131T0400Z/
ALAMANCE NC-CHATHAM NC-GUILFORD NC-ORANGE NC-RANDOLPH NC-
1015 PM EST WED JAN 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EST
FOR EASTERN RANDOLPH...ORANGE...SOUTHEASTERN GUILFORD...CHATHAM AND
ALAMANCE COUNTIES...
AT 1010 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM UNION RIDGE TO SEAGROVE...OR ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF JERICHO TO 13 MILES SOUTHEAST OF
ASHEBORO...MOVING EAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
HEAVY DOWNPOURS.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... GRAHAM...PLEASANT
GROVE...HAW RIVER...SWEPSONVILLE...SNOW CAMP...SILER CITY...HASTY...
CARR...MEBANE...SAXAPAHAW...SUTPHIN...HARPERS CROSSROADS...CANE CREEK
RESERVOIR...EFLAND...GOLDSTON...SCHLEY...HILLSBOROUGH...PITTSBORO...
CARRBORO...BYNUM...CHAPEL HILL AND FEARRINGTON.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3563 7911 3562 7915 3556 7920 3557 7924
3554 7926 3555 7930 3552 7934 3552 7980
3624 7945 3624 7896
TIME...MOT...LOC 0315Z 263DEG 28KT 3621 7935 3556 7965
$$
NP616
WWUS52 KRAH 310344
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1044 PM EST WED JAN 30 2013
NCC081-151-310353-
/O.CAN.KRAH.SV.W.0004.000000T0000Z-130131T0400Z/
GUILFORD NC-RANDOLPH NC-
1044 PM EST WED JAN 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANDOLPH AND
SOUTHEASTERN GUILFORD COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3563 7911 3562 7915 3558 7919 3558 7920
3556 7920 3557 7924 3554 7926 3555 7930
3552 7934 3552 7956 3562 7955 3624 7931
3624 7896
TIME...MOT...LOC 0343Z 263DEG 28KT 3624 7908 3559 7938
$$
NCC001-037-135-310400-
/O.CON.KRAH.SV.W.0004.000000T0000Z-130131T0400Z/
ALAMANCE NC-CHATHAM NC-ORANGE NC-
1044 PM EST WED JAN 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EST
FOR ORANGE...CHATHAM AND EASTERN ALAMANCE COUNTIES...
AT 1038 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CARR TO HARPERS CROSSROADS...OR ALONG A
LINE EXTENDING FROM PROSPECT HILL TO 10 MILES SOUTH OF SILER CITY...
MOVING EAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
HEAVY DOWNPOURS.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SCHLEY...GOLDSTON...
HILLSBOROUGH...CARRBORO...PITTSBORO...BYNUM...CHAPEL HILL AND
FEARRINGTON.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3563 7911 3562 7915 3558 7919 3558 7920
3556 7920 3557 7924 3554 7926 3555 7930
3552 7934 3552 7956 3562 7955 3624 7931
3624 7896
TIME...MOT...LOC 0343Z 263DEG 28KT 3624 7908 3559 7938
$$
NPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 7:05 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Jan 30, 7:05 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 705 PM EST WED JAN 30 2013 .SYNOPSIS... A STRONG SOUTHERLY WIND WILL CONTINUE INTO THE LATE AFTERNOON AND EVENING AHEAD OF AN APPROACHING STRONG COLD FRONT. COLDER AND DRIER AIR WILL SURGE INTO THE AREA LATER TONIGHT AND THURSDAY FOLLOWING THE FRONT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 310 PM WEDNESDAY... SEVERE THUNDERSTORM AND/OR TORNADO WATCHES EXPECTED LATER THIS AFTERNOON AND EVENING. THERE IS LITTLE CHANGE TO THE EXPECTED FORECAST THIS EVENING WITH THE STRONG COLD FRONTAL PASSAGE. THE SQUALL LINE CONTINUED TO MOVE ACROSS THE MOUNTAINS AT MID AFTERNOON. THE CONVECTION ALONG THE SQUALL LINE CONTINUED TO BE LOW-TOPPED AS THE LINE MOVED INTO THE NC MOUNTAINS... SOME INCREASE IN CG-LIGHTNING OBSERVED OVER WESTERN NC IN THE PAST HOUR. EVEN DEEPER CONVECTION TO THE SOUTH PART OF THE LINE EXISTED WHERE CG LIGHTNING WAS COMMON ALONG THE SQUALL LINE FROM SOUTHWESTERN NC INTO GA AND AL. THIS IS WHERE THE INSTABILITIES WERE GREATER AND THE CONVECTION EXTENDED MUCH HIGHER INTO THE FAVORABLE ZONE FOR THE INITIATION OF CG STRIKES. THIS IS ALSO WHERE THE STRONGER AND DAMAGING WIND GUSTS WERE REACHING THE SURFACE. WEATHER PARAMETERS WERE BECOMING MORE FAVORABLE FOR THE SQUALL LINE TO EMERGE OUT INTO THE WESTERN PIEDMONT IN THE NEXT FEW HOURS... THEN SURGE EAST ACROSS THE PIEDMONT DURING THE EVENING... REACHING THE EASTERN ZONES LATE EVENING. THE MAIN HAZARD IS STILL EXPECTED TO BE LOCALLY DAMAGING WIND GUSTS TO 60-65 MPH WITH THE LEWP/BOWING SEGMENTS ALONG THE LINE OF CONVECTION. THE STRENGTH OF THE LOW LEVEL JET 2-3K FEET AGL... CURRENTLY AT 60+ KNOTS IS PROBLEMATIC... AND IS FORECAST TO INCREASE TO 60-80 MPH AS THE MID LEVEL TROUGH BECOMES NEGATIVELY TILTED AND SURGES ENE OVER THE MOUNTAINS THIS AFTERNOON AND EVENING. TRANSFER OF MOMENTUM FROM THE LOW LEVEL JET MAY OCCUR WITH THE DOWNPOURS ALONG THE SQUALL LINE AS IT PROGRESSIVELY MOVES EAST THROUGH THE REGION. IN THE EASTERN ZONES... THERE HAS BEEN CLEARING AND DESTABILIZATION THIS AFTERNOON. MLCAPES HAVE INCREASED TO NEARLY 1000 J/KG NEAR THE SC/NC BORDER WHERE TEMPS WERE NEAR 80 AND DEW POINTS WERE IN THE LOWER 60S. THIS WILL BE THE LAST AREA TO SEE THE LINE OF CONVECTION BY LATE EVENING AND OVERNIGHT... GIVING THIS REGION A CHANCE TO STABILIZE SOMEWHAT DUE TO LOSS OF HEATING. HOWEVER... A SLIGHT RISK WILL REMAIN IN PLACE FOR ALL ZONES THROUGH THE EXPECTED SQUALL LINE PASSAGE. A WIND ADVISORY IS IN EFFECT THROUGHOUT THE AREA. THE STRONG SOUTHERLY GRADIENT WINDS WILL CONTINUE TO GUST TO BETWEEN 40 AND POSSIBLY 50 MPH. SCATTERED SHOWERS MAY BRING DOWN THE STRONGER 50 MPH GUSTS WELL OUT AHEAD OF THE SQUALL LINE. THERE IS STILL A LOW END TORNADO THREAT ESPECIALLY BETWEEN LATE AFTERNOON INTO MID EVENING WHEN THE INSTABILITY AND DYNAMICS WORK IN TANDEM. THE SHEAR ILLUSTRATED BY LONG/CURVED HODOGRAPHS IN THE LOWEST FEW KILOMETERS SUGGEST A CONTINUED THREAT (ALTHOUGH CONDITIONAL OF A TORNADO). THIS POTENTIAL SHOULD BE MAXIMIZED OVER THE PIEDMONT... WHERE THE CONVECTIVE LINE WILL ARRIVE BEFORE DIURNALLY-DRIVEN INSTABILITY FULLY WANES. THE FLASH FLOOD THREAT DOES NOT WARRANT A WATCH AT THIS TIME DUE TO THE QUICK MOVEMENT OF THE HEAVY RAIN (TIMING OF 1-2 HOURS MOST AREAS). HOURLY RATES OF 0.75 TO 1 INCH WILL PRODUCE THE TYPICAL URBAN MINOR FLOODING ISSUES... BUT WIDESPREAD FF IS NOT EXPECTED. TOTAL QPF OF 1 TO 2 INCHES WEST... AND 0.5 TO 1 INCH EAST EXPECTED... WITH THE LINE WEAKENING AS IT MOVES INTO THE COASTAL PLAIN. ALL WILL QUIET DOWN AFTER MIDNIGHT... WHEN THE ADVISORY FOR WIND SHOULD BE CANCELED EARLY IF CURRENT PROJECTIONS HOLD. IT APPEARS THAT THE WIND DAMAGE THREAT WILL DIMINISH JUST AFTER THE SQUALL LINE MOVES THROUGH. CAA WILL ARRIVE LATER TONIGHT... LOWS 40-50 NW TO SE. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 150 PM WEDNESDAY... COLD FRONT WILL BE WELL OFFSHORE BY DAYBREAK WITH HIGH PRESSURE INITIALLY BUILDING ACROSS THE GULF STATES AND INTO THE REGION BEHIND THE FRONT. MILD ORIGIN OF THE HIGH AND ENSUING WESTERLY FLOW WILL ALLOW HIGHS ON THURSDAY TO REACH NEAR NORMAL...IN THE UPPER 40S TO LOWER 50S AND WINDS WILL BE DIMINISHING AS THE PRESSURE GRADIENT LOOSENS...LOOKING AT UP TO 15 MPH SUSTAINED WESTERLY WINDS WITH GUSTS TO PERHAPS 25 MPH. A REINFORCING SHORT WAVE WILL BE DIGGING INTO THE DOMINANT EAST COAST TROF LATE THURSDAY NIGHT...POSSIBLY SQUEEZING OUT SOME ISOLATED FLURRIES ALONG THE NORTHWEST TIER AS IT CROSSES THE MOUNTAINS. MINS THURSDAY NIGHT WILL BE AROUND 30...AND THE MAIN SENSIBLE IMPACT FROM THIS SHORT WAVE WILL BE TO SHARPEN THE NORTHWEST FLOW INTO THE TROF AND INITIATE STRONGER COLD AIR ADVECTION ON FRIDAY...WHEN HIGHS WILL STRUGGLE TO GET OUT OF THE 30S IN THE NORTHWEST...AND MAX OUT IN THE MID 40S IN THE SOUTHEAST. HIGH PRESSURE SETTLING OVERHEAD WILL LOCK THE COLD AIR IN OVERNIGHT...AND UNDER CLEAR SKIES...MINS FRIDAY NIGHT WILL BOTTOM OUT IN THE LOWER 20S. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 150 PM WEDNESDAY... MOSTLY CLEAR SKIES WITH HIGH PRESSURE OVERHEAD SATURDAY WILL ALLOW HIGH TEMPERATURES TO CLIMB BACK TOWARDS SEASONABLE READINGS...IN THE 45 TO 50 DEGREE RANGE. THIS HIGH WILL SHIFT QUICKLY OFFSHORE AND A FAST MOVING MID LEVEL CLIPPER SYSTEM WILL DIG INTO THE OHIO VALLEY ON SATURDAY NIGHT...POSSIBLY PRODUCING SOME LIGHT RAIN OR SNOW SHOWERS AS IT TRAVERSES THE AREA...WITH LITTLE TO NO ACCUMULATION. THE ASSOCIATED CLOUDINESS WILL PREVENT TEMPERATURES FROM CRASHING HARD SATURDAY NIGHT...HOWEVER...WITH SUNDAY MORNING LOWS AROUND 30. THE WARMER START AND INCREASING SUN EXPECTED ON SUNDAY WILL ALLOW HIGHS TO REBOUND FURTHER...INTO THE SEASONABLE LOWER 50S OVER MOST OF THE AREA. THE EAST COAST TROF AXIS SHIFTS OFFSHORE AND UPPER FLOW WILL NOT BE AS AMPLIFIED EARLY NEXT WEEK. ANOTHER REINFORCING BACKDOOR COLD FRONT WILL BE SLOWLY EDGING SOUTH AND POTENTIALLY STALLING ACROSS THE MID ATLANTIC ON TUESDAY INTO WEDNESDAY...BUT MOISTURE WILL BE LACKING AND FORCING WILL BE UNFOCUSED IN THE WEAKER UPPER FLOW. AT THIS POINT THE WEATHER MONDAY THROUGH WEDNESDAY LOOKS DRY AND SEASONABLY MILD WITH HIGHS MOSTLY IN THE LOW TO MID 50S EACH DAY. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... AS OF 645 PM WEDNESDAY... OVERALL...CIGS HAVE LIFTED TO VFR EARLY THIS EVENING...BUT CONDITIONS ARE EXPECTED TO DETERIORATE OVER THE NEXT COUPLE OF HOURS AS SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH A STRONG COLD FRONT BEGIN TO IMPACT THE AREA. AS OF 00Z...THE LEADING EDGE OF THE PRECIP IS JUST ENTERING THE TRIAD REGION. WITHIN THIS BROAD AREA OF PRECIP...A THIN LINE OF STRONG STORMS WILL PRODUCE A BRIEF PERIOD OF HEAVY RAIN AND POTENTIALLY DAMAGING WINDS (50-60 MPH). THIS LINE WILL MOVE ACROSS CENTRAL NC FROM WEST TO EAST THROUGH 06Z. AFTER THE LINE OF STRONGER SHOWERS PASSES...LIGHTER RAIN IS EXPECTED TO PERSIST FOR SEVERAL HOUR BEFORE CONDITIONS IMPROVE TO VFR. IN ADDITION TO THE PRECIP...STRONG WINDS WILL CONTINUE TO IMPACT THE AREA. SOUTHERLY WINDS HAVE BEEN GUSTING UP 40 MPH THIS AFTERNOON AND EARLY EVENING AND ONCE THE FRONT PASSES...GUSTY WESTERLY WINDS WILL OVERSPREAD THE AREA. WINDS MAY DECREASE SOME TOWARDS DAYBREAK...BUT SHOULD ONCE AGAIN BECOME GUSTY OUT OF THE WEST WHEN HEATING COMMENCES ON THURSDAY. OUTLOOK...VFR CONDITIONS ARE THEN EXPECTED TO PREVAIL THROUGH EARLY NEXT WEEK. ALTHOUGH...A COUPLE OF COLD FRONTS WILL MOVE ACROSS THE AREA...ONE FRIDAY MORNING AND ONE SATURDAY NIGHT AND COULD PRODUCE A PERIOD OF INCREASED CLOUDINESS...WITH EVEN A SMALL POSSIBILITY OF SOME SPRINKLES OR FLURRIES. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && WIND ADVISORY FROM NOON WEDNESDAY TO 4 AM EST THURSDAY FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...BADGETT NEAR TERM...BADGETT SHORT TERM...MLM LONG TERM...MLM AVIATION...KRR
Hazardous weather outlook, Jan 30, 8:36 PM EST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 836 PM EST WED JAN 30 2013 NCZ007>011-021>028-038>043-073>078-083>086-088-089-010145- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 836 PM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY... ...TORNADO WATCH 25 IN EFFECT UNTIL 2 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. A STRONG COLD FRONT... AND ACCOMPANYING LINE OF SHOWERS AND ISOLATED THUNDERSTORMS... WILL SURGE EAST ACROSS THE REGION THIS EVENING. LOCALLY DAMAGING WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH THE LINE. AN ISOLATED TORNADO OR TWO MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jan 30, 9:07 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
907 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM NON-TSTM WND DMG 1 S LAKE TOWNSEND 36.15N 79.78W
01/30/2013 GUILFORD NC EMERGENCY MNGR
MULITPLE TREES DOWN IN GUILFORD COUNTY... INCLUDING A
TREE DOWN ON A HOUSE ON CARRIAGE WOOD DR... EXACT TIME
UNKNOWN
&&
EVENT NUMBER RAH1300207
SECLocal storm report, Jan 30, 9:09 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
909 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 1 NNW DONNAHA 36.25N 80.44W
01/30/2013 FORSYTH NC 911 CALL CENTER
TREE DOWN AT 6910 FISHER ROAD. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER RAH1300209
BLAESLocal storm report, Jan 30, 9:12 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
912 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 1 NNE KERNERSVILLE 36.13N 80.07W
01/30/2013 FORSYTH NC 911 CALL CENTER
TREE DOWN ON PORTER LANE.
&&
EVENT NUMBER RAH1300210
BLAESLocal storm report, Jan 30, 9:17 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
917 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM NON-TSTM WND DMG 10 S ROXBORO 36.26N 78.98W
01/30/2013 PERSON NC PUBLIC
MULTIPLE PUBLIC REPORTS OF TREES DOWN DURING THE PAST
HOUR ACROSS PERSON COUNTY INCLUDING ON U.S. 501 AND NC
157.
&&
EVENT NUMBER RAH1300211
BLAESLocal storm report, Jan 30, 9:21 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
921 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM NON-TSTM WND DMG FRANKLINVILLE 35.74N 79.69W
01/30/2013 RANDOLPH NC EMERGENCY MNGR
OUTBUILDING BLOWN DOWN.
&&
EVENT NUMBER RAH1300212
CBLLocal storm report, Jan 30, 9:31 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
931 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM TSTM WND DMG 1 N GREENSBORO 36.09N 79.83W
01/30/2013 GUILFORD NC EMERGENCY MNGR
NUMEROUS TREES DOWN AROUND THE GREENSBORO
AREA...ASSOCIATED WITH THE SQUALL LINE.
&&
EVENT NUMBER RAH1300213
NPThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 7:59 PM EST | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 91 min |
| Jan 30, 8:15 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 60 min |
| Jan 30, 8:45 PM EST | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 60 min |
| Jan 30, 8:48 PM EST | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 57 min |
| Jan 30, 9:29 PM EST | Areal Flood Advisory | RAH | Guilford | 3 hr |
| Jan 30, 9:46 PM EST | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 59 min |
| Jan 30, 10:21 PM EST | Severe Thunderstorm Warning | RAH | Granville, Person | 54 min |
| Jan 30, 10:52 PM EST | Special Weather Statement | RAH | Harnett, Hoke, Lee, Moore, Scotland | 53 min |
| Jan 30, 11:08 PM EST | Special Weather Statement | RAH | Durham, Orange, Wake | 52 min |
| Jan 30, 11:17 PM EST | Special Weather Statement | RAH | Granville, Vance | 43 min |
| Jan 30, 11:51 PM EST | Special Weather Statement | RAH | Franklin, Johnston, Vance, Wake, Warren | 69 min |
| Jan 30, 11:53 PM EST | Special Weather Statement | RAH | Cumberland, Harnett, Johnston, Sampson | 67 min |
| Jan 31, 12:39 AM EST | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne, Wilson | 51 min |
| Jan 31, 12:45 AM EST | Special Weather Statement | RAH | Edgecombe, Halifax, Nash, Wilson | 75 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.